MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient age and dob is unk a3a): patient sex is unk a3b): patient gender is unk a4): patient weight is unk b6/b7): patient information regarding relevant tests/laboratory data or medical history are unk.D9/g3): the elca device was returned on 07jan2025 and evaluated on 10jan2025.H3): visual inspection found missing fibers, missing epoxy, and charring at the distal tip, resulting in sharp edges.During functional testing, the elca was connected to a laboratory cvx-300 system, calibrated successfully and ran at high energy.H6): based on the device evaluation, the reported complaint of an error message could not be replicated.Additionally, the probable cause of the damaged distal tip could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a plaque in the right coronary artery (rca).A spectranetics elca coronary laser atherectomy catheter was used to treat the patient.During use, the catheter gave an error two to three seconds after laser exposure.A new catheter was used to complete the procedure.No patient injury reported.Upon completion of the elca device evaluation on 10jan2025, visual inspection found sharp edges at the distal tip.This report captures the elca with sharp edges at the distal tip, potential for harm.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21269037
Report Number3007284006-2025-00023
Device Sequence Number3531469
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)251205(10)FG023L27A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG023L27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014 GUIDE WIRE; ASAHI: 6F GUIDE CATHETER; SPECTRANETICS CVX-300 LASER SYSTEM; TERUMO: 6F INTRODUCER SHEATH
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian